State Complexity of Boundary of Prefix-Free Regular Languages

Hae Sung Eom, Yo Sub Han

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

Recently, researchers studied the state complexity of boundary - L ∩Lc∗ - of regular languages L motivated from the famous Kuratowski's 14-theorem. Prefix codes - a set of languages - play an important role in several applications. We consider prefix- free regular languages and investigate the state complexity of two operations, L and L ∩Lc∗ for prefix-free regular languages. Based on the unique structural properties of a prefix-free minimal DFA, we compute the precise state complexity of L and L ∩Lc∗. We then present the tight bound over a quaternary alphabet for L and L ∩Lc∗. Our results are smaller than the composition of the state complexity function for individual operations of prefix-free regular languages.

Original languageEnglish
Pages (from-to)697-707
Number of pages11
JournalInternational Journal of Foundations of Computer Science
Volume26
Issue number6
DOIs
Publication statusPublished - 2015 Sep 1

All Science Journal Classification (ASJC) codes

  • Computer Science (miscellaneous)

Fingerprint Dive into the research topics of 'State Complexity of Boundary of Prefix-Free Regular Languages'. Together they form a unique fingerprint.

  • Cite this